Viewer Comments: Cholesterol Lower Medications - Your Experience

Patient Comments & Reviews

The eMedicineHealth doctors ask about Cholesterol Lowering Medications:

Cholesterol Lower Medications - Your Experience

Please describe your experience with cholesterol lowering medications.

Anonymously share your comment to help others.Patient Discussions FAQs

Comment from: lorraine, 75 or over Female (Patient) Published: March 15

As a result of my cholesterol medications, I have muscle pain in my shoulders. I have read that some statins can cause muscle pain.

Comment from: sheila, 65-74 Female (Patient) Published: January 25

I recently came off statins after years of use. I'm 69 years old, slim, and 5' 2” tall. I drink skim milk, and I've given up smoking. I eat very little cheese; I don't eat meat, and I eat oats and bran every day, winter or summer. My cholesterol count went up from 4.7 to 6+. The reason for my asking to come off was the fact I have osteoarthritis and have read that statins do not help if you have this. My late husband had a very low count and ate chips meat steak every day.

Published: September 10

I have tried all the medications with statins to lower my cholesterol....I absolutely cannot tolerate the statins in the medications...My cholesterol is 301 and I have had carotid artery surgery and a pace maker...needless to say I need to lower my cholesterol and when I take Welchol or Niaspan it doesn't help at all. I am thinking about homeopathic medicines to turn to, but I do not know what to do and my doctors just say I have to go on low doses of statin meds, but even at 10 mgs. Every other day makes me lethargic and achy...even to a point of affecting my thinking. I feel 200% better when I am not on any of the meds...but...I need to do something.

Comment from: texasagape, 75 or over Female (Patient) Published: January 26

I have taken several different medications and only the pravastin was tolerated. Other statins caused aches and fatigue, muscle weakness and anxiety. My memory was also affected. I now take niacin and omega-3 and also working to get more fruit and vegetables along with more exercise. If I had to live with all the side effects of the medication to lower my cholesterol and feel like hell I think it is safe to say I prefer a quality of life or a longer life.

Comment from: shari, 55-64 Female (Patient) Published: January 19

I tried pravastatin 10mg for 4 days and felt so bad that I thought I was going to have to go to the ER. I had shakes and trembling, light headedness, headache, fumble fingers, and constipation. I felt like a limp dishrag. The shaking and trembling were horrible. It was as if your body was reacting to "cold" and your insides were shaking to warm up....even though you were not cold. I stopped after 4 days and it is 2 1/2 days post medication and the effects are finally starting to wear off. I am still a little shaky and weak, but getting better. I NEVER want to take anything like this again. I was fine the day before this medication...and now am getting back to before. The effects started the very first day of the medication. I kept thinking it would pass. It only got worse with each day. Be very careful trying these statins and be aware of anything unusual, especially if you were fine right before starting it.

Comment from: Sue, 55-64 Female (Patient) Published: November 04

My physician has tried several different methods to lower my cholesterol. Each of them causes muscle and joint pain, the most extreme reaction was brown urine while taking Crestor. Side effects include short-term memory difficulties, joint pain to the point where medication is required for normal activity and mood changes-which all affect my ability to work- so I stop the drugs after a few months. I have history of Epstein-Barr Virus and lyme disease.

Comment from: 45-54 Female (Patient) Published: November 02

I was diagnosed with EBV virus and then lymes disease. I could hardly walk because of Lipitor. I am still suffering with EBV and my liver enzymes have been elevated on and off for over 2 years. My Doctor is sending me for a liver ultrasound and my cholesterol levels are high since stopping the Lipitor 4 months ago. I don't know if there is a drug that would lower my cholesterol levels without crippling me. I've tried changing my diet and that hasn't worked. I'm taking 1200 mg of fish oil twice a day hoping that, that will help. Any suggestions would be appreciated.

Must Read Articles Related to Understanding Cholesterol-Lowering Medications

Cholesterol FAQs
Cholesterol FAQs Test your cholesterol IQ by reading abou...learn more >>
Lifestyle Cholesterol Management
Lifestyle Cholesterol Management Lifestyle cholesterol management is important to lower your risk for heart disease (heart attack, stroke, and peripheral artery disease). Cholesterol management...learn more >>
Statins
Statins and Cholesterol Statins are a class of drug prescribed for reducing blood cholesterol levels in individuals with high cholesterol. Examples of statins available include: atorva...learn more >>

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Finder Tool

Need help identifying pills and medications?
Use the pill identifier tool on RxList.

Patient Comments & Reviews

The eMedicineHealth doctors ask about Cholesterol Lowering Medications:

High Cholesterol - Treatment

What was the treatment for your high cholesterol?

Cholesterol Lowering Medications - Side Effects

Please share your experience with statins side effects.



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.



Medical Dictionary